Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2005, 5:04 AM CDT for Beauregard Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 5:04 AM CDT (10:04 UTC)
- Expired
- Jul 3, 2005, 6:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 031004
SVRLCH
LAC011-031100-
/O.NEW.KLCH.SV.W.0086.050703T1004Z-050703T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
* UNTIL 600 AM CDT
* AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER DERIDDER...AND MOVING SOUTH
AT 15 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
SUGARTOWN BY 515 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3087 9297 3089 9316 3088 9337 3073 9337
3077 9297
$$1 follow-up statement
000
WWUS54 KLCH 031026
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT SUN JUL 3 2005
LAC011-031100-
/O.CON.KLCH.SV.W.0086.000000T0000Z-050703T1100Z/
BEAUREGARD LA-
525 AM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM CDT FOR
BEAUREGARD PARISH...
AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF BUNDICK
LAKE..MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL MOVE THROUGH...
RURAL CENTRAL BEAUREGARD PARISH AT 540 AM CDT
LAT...LON 3079 9298 3078 9316 3077 9338 3060 9339
3061 9298
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:55 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 3, 3:55 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 355 AM CDT SUN JUL 3 2005 .DISCUSSION... CLUSTERS OF TSRA CONTINUES ACROSS SE TX...JUST WEST OF BPT OT JAS...IN ASSOCIATION WITH THE MID/UPPER LEVEL SHORTWAVE/VORT MAX. ADDITIONAL TSRA HAS DEVELOPED FROM TOLEDO BEND EAST TO S OF AEX. THIS WILL BE THE TREND FOR THE REMAINDER OF THE MORNING...WITH THE ENTIRE SYSTEM SAGGING SE TO GIVE THE I-10 CORRIDOR ENHANCED TSRA DEVELOPMENT BY THE LATE MORNING/AFTERNOON HOURS. DUE TO THE SLOW MOVEMENT OF THESE TSRA...URBAN FLOODING WILL BE A CONCERN WITH THE STRONGER STORMS. ALSO...ISOLATED SVR IN THE FORM OF DAMAGING WINDS MAY OCCUR AS WELL. MOST OF THE ACTIVITY WILL BEGIN TO DIMINISH DURING THE LATE EVENING HOURS...WITH ONLY ISOLATED SHRA/TSRA EXPECTED OVERNIGHT. 4TH OF JULY...HIGH PRESSURE WILL BE THE DOMINATE FEATURE ACROSS SE TX AND C LA...THUS MINIMAL POPS AND HOT CONDITIONS. ACROSS S CENTRAL LA...HOWEVER...THE MID/UPPER LEVEL TROF WILL BE IN THE PROCESS OF LIFTING DURING THE AFTERNOON...STAYING AROUND LONG ENOUGH TO ENHANCE SHRA/TSRA DEVELOPMENT. TUE AND WED FORECAST DEPENDS ON THE FUTURE TRACK OF THE TROPICAL DISTURBANCE IN THE NW CARIBBEAN THIS MORNING. FOR NOW...TREATED IT AS AN OPEN WAVE TO SPREAD COPIOUS TROPICAL MOISTURE FROM E TO W...GREATLY ENHANCING POPS BOTH DAYS. BY THU AND THE REMAINDER OF THE WEEK...EXPECT CLIMO POPS...THAT IS...30% DURING THE AFTERNOON...20% DURING THE EVENING AND EARLY MORNING ACROSS THE COASTAL COUNTIES AND PARISHES. && .AVIATION... VCTS TO PREDOMINATE TSRA AT AEX FOR MOST OF THE MORNING... IMPROVING BY AFTERNOON. AS THE VORT MAX SLOWLY MOVES SE...TSRA WILL INCREASE ALONG THE I-10 CORRIDOR FROM BPT...LCH...LFT BY LATE MORNING INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 77 91 77 / 50 50 30 30 KBPT 91 78 91 77 / 50 40 20 30 KAEX 94 74 94 73 / 50 40 30 30 KLFT 87 75 89 74 / 50 50 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 2, 5:35 AM CDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:26 AM CDT | Flash Flood Warning | LCH | Vernon | 3 hr |
| Jul 3, 5:39 AM CDT | Severe Thunderstorm Warning | LCH | Allen | 66 min |
| Jul 3, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 62 min |
| Jul 3, 6:30 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 60 min |
| Jul 3, 7:03 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 3, 8:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 3, 9:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 3, 11:17 AM CDT | Special Marine Warning | LCH | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.